Skip to content
After Implanon removal
avatar
Aflattery posted:
I was on Implanon for a year and a half and due to all the negative side effects like mood swings, weight gain, unpredictable bleeding, and pain in my arm; I decided to take it out. I had it removed on 10/9. Since having it removed, I had a very short period (normally last 5-7 days, this one lasted one 1 day), been very dizzy for about 2 weeks, and PMS symptoms after that period ended. I have even been to the bathroom so many times and my nipples are so sensitive that I've taken about 5 pregnancy tests with the same result: NEGATIVE! Why is my body reacting this way and is it because of taking out the Implanon? Why didn't anyone warn me about the side effects of taking it out? Has anyone else reading this message had similar symptoms.. please help?
Reply
 
avatar
ashes1534 responded:
omg i totallu just had mine out too for the same thing my implanon was hell and the dr's looked at me like i was stupid.. i imiediately started yaz for bc protection and had it out about three days ago im totally feeling like better but worse? i think u know what i mean. how long have u had it out?? did ur mood swings ever go away. i also have no libido and im severely depressed from it did u have those issues. i hate this drug! what are u on now??
 
avatar
coopecd responded:
I had mines removed due to the side affects of the Implanon, I had weight gain and tenderness at the breast, Mood swings, hot flashes and nausea and bad cycles I would come on once a week for the normal four to five days I had the implant for two almost three years and my side affects started actually in my second year. Now that I have it out I feel so much better I can telll the difference I have not had my cycle yet so I do not know what to expect..
 
avatar
katie14145 responded:
omg am thinking about taken mine out case i have side effects now like breast soreness, stomach cramps, and i think i am pregnant now while i am on it.................my luck i will be that 1 n 10 that has gotten pg while on it.........is this what i have to look forward to when it comes out
 
avatar
PurpleLayD responded:
I just took my implanon out also and am having many of the symptoms you have described. How long did they last? I told my doctor put she just keeps telling that this is normal.
 
avatar
alisha013 responded:
My little sister had this implant after she had her son and she started breaking out in these huge boils. She has had numrous doctor bills and her face will be scarred for the rest of her life. It took them 2 hours to remove them and she is still having these boils come up on her face! She is looking for information to sue.
 
avatar
bbabbybblue24 responded:
HEY I GOT IT PUT N 08/31/09 AND NOW MY LOW BACK IS KILLIN ME I GAIN WEIGHT AND NOW I JUST GOT MY PERIOD I NEED I OUT AND I HAVE ALL THE SIGNZ OF BEENING PREGNANT 2
 
avatar
promagirl1 responded:
I was on Implanon for about a year, from late 2008 to late 2009. I've now had it out for nine months. I did not have the bad side effects that a lot of the girls on here mentioned. I did spot throughout, but it was so minor and light that I hardly even had to wear a pantyliner. I did gain weight, but I'm not sure if that was the Implanon or the change in lifestyle from being in my first year of marriage. The one issue that I have had is arm pain. It started shortly after it was inserted and i'm still having it. I finally just went to my family physician because I worried about nerve damage, but he believes it's scar tissue buildup. I've done a little online reaearch and I tend to agree with him. If anyone else is experiencing a lot of arm pain, I suggest you look into scar tissue and how to treat it. From what I've seen this is a very common side effect of Implanon and can be very painful.
 
avatar
swordandbubbles2125 responded:
I'm on Implanon now, and have been for a little over 2 years. I'm wanting to get it out early, due to all the bad side effects I've experienced. I've had every single negative side effect listed as a possibility, and most of the rare side effects (minus the vaginitis...I think). I've been looking for info on women who've gotten it taken out, and what it was like for them after-wards...from the posts on here, I'm not looking forward to it. Hopefully I won't have the same negative reactions...(wishful thinking lol)
 
avatar
An_210773 replied to bbabbybblue24's response:
from my experience, and many other women I've heard of, Implanon users experience similar side effects of being pregnant. It's pretty normal from what I've read and researched...
 
avatar
christiansmommy09 replied to An_210773's response:
how much did it cost u guys to get it taken out... ive tried getting it out.. cause i was bleeding non stop for 18 months.. but the drs said i need 400 dollars to get it out... and i dont have insurance or 400... and i dont need it messing up my body if it can? i dont want it anymore worst mistake of getting this thing!!
 
avatar
RaychelF replied to christiansmommy09's response:
have you tried a planned parenthood most of them cost around $100
 
avatar
Prauge replied to katie14145's response:
I had the Implanon in for what would have been a year and a half in June 2011, but I had it removed this past Friday 5/20/11 because of all of the side effects; periods that lasted for two weeks, breast tenderness, bloating in my stomach and more.
I just wanted to respond to your comment..." that you think you are pregnant". Well ...so, did I. In April i was put on an antibiotic for a respiratory infection - I knew that some antibiotics can interfere with your birth control - and starting the last week in April 2011, I started getting soooo tired, exhaulsted to the point that I felt that I would pass out. I was so tired on two days in the nexts two weeks that followed i called off work. On one day I left early at 3:25pm, even though my day ends at 6:00pm, I could not keep my eyes open I was so sleepy. Then, I had, nausea at odd times of the day and some times it lasted all day, cravings and on one occassion I vomited up the food i had just eaten at an event after work, after I arived home - as soon as I stepped in the door my food came back up...so yes! I thought I was pregnant, and took a preganacy test on Sat (5/14/2011) - in the middle of the afternoon - but on Monday (5/16/2011) took another one in the early morning just so I could get a better reading and they were both NEGATIVE!! I couldn't understand why I was having pregnancy symptoms. However, If I was pregnant my boyfriend and I were happy about it, so I ended up going to the doctor to have another prgnancy test on Friday 5/20/11 and if I wasn't too also have this implanon removed, because I had had enough. Note: the blood test was NEGATIVE! and now that I have had this thing removed, the period continues and just Sunday night after going to bed, my stomach ached all through the night and I got a pain in my lower back - felt like something moved. Not sure what other issues I have to look forward to after having this thing removed, but I am so GLAD I did.....WHEW!!!!!!!
 
avatar
martinezj replied to Prauge's response:
I got my implanon removed in april I had it in for about a year but didn't like the side effects... so after i got it removed i bleed really light and now its been all month an have not got a period I know im not pregnant but i dont know way could be happening... has this happen to anyone else? if you know anything about this let me know...
 
avatar
An_210774 responded:
I have just had the Implant removed. Had it in for 5 months only. Gained 12 Kg in weight. Had it removed due to the permanent bloatedness and indigestion and turns out I now have Hypertension because of this. Unlike the pill where your BP is regularly checked, it is not on the implant. I did not understand Why after 2 weeks of having it fitted I started suffering with minor nose bleeds and headaches. Turns out it has raised my blood pressure to 150/100. I had all the usual symptons, breast tenderness, but no periods. I thought maybe I was pregnant, but definitely not. When I had it fitted I was advised there were limited side effects and that it was better than the pill. I had fitted for medical reasons as I develop cysts during my cycle which can be painful, which the doc though was down to the pill. turns out this is not the case and the pain is worse now.. I have had removed for 2 days now and I can already feel a difference in the fact the bloating is going down. Just dreading my first bleed. I now have to get rid of the excess weight. i will never recommend this type of contraception to anyone


Helpful Tips

Tips on Lubricant UseExpert
Many people have questions about how to use lubricant for more comfortable, pleasurable sex. Here are some tips you might consider: 1. ... More
Was this Helpful?
34 of 46 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website